Multiple Organ Damage Due to Boric Acid Toxicity

Rani, Mukta and Meena, Mahesh Chand (2013) Multiple Organ Damage Due to Boric Acid Toxicity. Asia Pacific Journal of Medical Toxicology, 2 (4). pp. 157-159.

[img]
Preview
Text
APJMT_Volume 2_Issue 4_Pages 157-159.pdf

Download (113kB) | Preview
Official URL: http://apjmt.mums.ac.ir/article_2041.html

Abstract

Background: Boric acid (BA) is commonly used as pesticide, disinfectant and wood preservative. Its ingestion can cause serious organ damages resulting in death. Case report: A 19 year old man was found dead with two empty packs of BA tablets in vicinity of his body. On autopsy examination, brownish stains along with right angle of mouth and right nostril were found. Stomach was damaged with hemorrhagic gastritis. All internal organs including liver, kidney, spleen and brain were congested. The toxicological analysis of viscera confirmed boron ion toxicity. Discussion: Boric acid is a moderately toxic compound that is a mucosal corrosive agent affecting upper respiratory and gastrointestinal tracts. It can also act as a generalized cellular poison, and thus all end organs including liver, kidneys, brain and gastrointestinal tract are prone to its toxicity. Massive BA poisoning mostly occurs in adults as a result of suicide attempt. Early aggressive hydration and hemodialysis can prevent its mortality. Conclusion: A dead body with erythematous rash, redness of skin, bluish green color of vomitus and fecal matter, corrosive changes in oral and nasal cavity and multiple organ damages can be highly suggestive of BA poisoning. Â How to cite this article: Rani M, Meena MC. Multiple Organ Damage Due to Boric Acid Toxicity. Asia Pac J Med Toxicol 2013;2:157-9.

Item Type: Article
Subjects: QV pharmacology
Divisions: Journals > Asia Pacific J Toxicology
Depositing User: apjmt apjmt
Date Deposited: 12 Oct 2017 17:14
Last Modified: 12 Oct 2017 17:14
URI: http://eprints.mums.ac.ir/id/eprint/8173

Actions (login required)

View Item View Item